Alert archive / North Dakota / High Wind Watches in 2007
High Wind Watch 3, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Feb 14, 2007, 2:14 PM MST for 4 counties in North Dakota. It took effect at Feb 16, 2007, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 2:14 PM MST (21:14 UTC)
- In effect from
- Feb 16, 2007, 9:00 AM MST
- Expired
- Feb 15, 2007, 1:31 PM MST
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 142114 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 314 PM CST WED FEB 14 2007 ...HIGH WINDS POSSIBLE ON FRIDAY... .A FAST MOVING CLIPPER SYSTEM WILL MOVE SOUTHEAST ACROSS THE REGION ON FRIDAY. A TIGHTENING PRESSURE GRADIENT...IN RESPONSE TO THIS SYSTEM...WILL CREATE THE POTENTIAL FOR STRONG NORTHWEST WINDS BEHIND THE SURFACE COLD FRONT. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED IN THE FAR SOUTHWEST FROM BOWMAN TO HETTINGER AND SOUTH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE FRIDAY MORNING AND LAST INTO THE LATE EVENING. THERE IS STILL SOME UNCERTAINTY IN THE STRENGTH OF THE SURFACE LOW AT THIS TIME. CHECK THE LATEST NWS FORECAST FOR UPDATES TO THIS EVENT. NDZ040-041-043-044-150515- /O.NEW.KBIS.HW.A.0003.070216T1600Z-070217T0300Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 214 PM MST WED FEB 14 2007 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. SUSTAINED NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ON FRIDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JC
3 follow-up statements
000 WWUS73 KBIS 150417 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1017 PM CST WED FEB 14 2007 ...HIGH WINDS POSSIBLE ON FRIDAY... .A FAST MOVING CLIPPER SYSTEM WILL MOVE SOUTHEAST ACROSS THE REGION ON FRIDAY. A TIGHTENING PRESSURE GRADIENT...IN RESPONSE TO THIS SYSTEM...WILL CREATE THE POTENTIAL FOR STRONG NORTHWEST WINDS BEHIND THE SURFACE COLD FRONT. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED IN THE FAR SOUTHWEST FROM BOWMAN TO HETTINGER AND SOUTH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE FRIDAY MORNING AND LAST INTO THE LATE EVENING. THERE IS STILL SOME UNCERTAINTY IN THE STRENGTH OF THE SURFACE LOW AT THIS TIME. CHECK THE LATEST NATIONAL WEATHER SERVICE FORECAST FOR UPDATES TO THIS EVENT. NDZ040-041-043-044-151230- /O.CON.KBIS.HW.A.0003.070216T1600Z-070217T0300Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 917 PM MST WED FEB 14 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... SUSTAINED NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ON FRIDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TWH
000 WWUS73 KBIS 151048 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CST THU FEB 15 2007 ...HIGH WINDS POSSIBLE ON FRIDAY... .A FAST MOVING CLIPPER SYSTEM WILL MOVE SOUTHEAST ACROSS THE REGION ON FRIDAY. STRONG WINDS WILL DEVELOP BEHIND THE SYSTEM IN THE LATE MORNING AND LAST UNTIL EARLY EVENING. NORTHWEST WINDS OF 30 TO 45 MPH WITH SOME HIGHER GUSTS ARE LIKELY. THE STRONG WINDS COULD ALSO CAUSE BLOWING AND DRIFTING SNOW. NDZ040-041-043-044-151900- /O.CON.KBIS.HW.A.0003.070216T1600Z-070217T0300Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 348 AM MST THU FEB 15 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. FRIDAY WILL BE VERY WINDY WITH NORTHWEST WINDS INCREASING TO 30 TO 45 MPH WITH SOME HIGHER GUSTS BY EARLY AFTERNOON. THE STRONG WINDS COULD CAUSE BLOWING AND DRIFTING SNOW. THE COMBINATION OF STRONG WINDS AND BLOWING SNOW COULD MAKE TRAVEL DIFFICULT. $$
000 WWUS73 KBIS 152031 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 231 PM CST THU FEB 15 2007 ...HIGH WIND WATCH FOR SOUTHWEST NORTH DAKOTA WILL BE REPLACED BY A BLIZZARD WARNING... .AN ALBERTA CLIPPER IS STILL EXPECTED TO BRING HIGH WINDS TO SOUTHWEST NORTH DAKOTA FRIDAY...HOWEVER SIGNIFICANT BLOWING AND SOME FALLING SNOW IS ALSO EXPECTED. THE COMBINATION OF THE WIND AND SNOW WILL CREATE BLIZZARD CONDITIONS DURING THE DAY FRIDAY. NDZ040-041-043-044-152145- /O.CAN.KBIS.HW.A.0003.070216T1600Z-070217T0300Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 131 PM MST THU FEB 15 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE HIGH WIND WATCH. AN ALBERTA CLIPPER IS STILL EXPECTED TO BRING HIGH WINDS TO SOUTHWEST NORTH DAKOTA FRIDAY...HOWEVER SIGNIFICANT BLOWING AND SOME FALLING SNOW IS ALSO EXPECTED. THE COMBINATION OF THE WIND AND SNOW WILL CREATE BLIZZARD CONDITIONS DURING THE DAY FRIDAY. $$ RSL
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Feb 14, 2:30 AM MST, 11 hours 44 minutes earlier.
Area forecast discussion, Feb 14, 2:30 AM MST, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CST WED FEB 14 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... A SHORT WAVE IS WORKING DOWN ACROSS WESTERN NORTH DAKOTA THIS MORNING WITH IR SATELLITE SHOWING THE ROTATION OF THE CLOUDS AS IT MOVES SOUTHEAST. WILLISTON...DICKINSON...AND HETTINGER HAVE REPORTED LIGHT SNOW THROUGH THE NIGHT...BUT NO ONE HAS REPORTED MEASURABLE PRECIP. VISIBILITY AT WILLISTON HAS IMPROVED SINCE AND THE END OF PRECIP SHOULD OCCUR BEFORE 12Z. APPEARS THAT THE CHANCE OF MEASURABLE SNOW WILL REMAIN SMALL...BUT FLURRIES/LIGHT SNOW CAN BE EXPECTED IN THE SOUTHWESTERN COUNTIES THIS MORNING. ANOTHER SHOT OF COLD AIR WILL DROP OVER THE STATE BEHIND THE SHORT WAVE AND SKIES SHOULD CLEAR ACROSS THE FORECAST AREA BY NOON. TEMPS UNDER THE CLOUDS HAVE BEEN SLOW TO FALL...BUT SHOULD DROP FASTER AS CLEARING OCCURS. THIS SHOULD BE ANOTHER MORNING WHERE TEMPS IN THE CLOUDY AREAS FALL THROUGH LATE MORNING...THEN RISE IN THE LATE MORNING AND AFTERNOON. THIS WILL MAKE TEMP FORECAST A PROBLEM. TONIGHT SHOULD BE CLEAR AND COLD AS THE ARCTIC HIGH SLIDES ACROSS THE STATE. THURSDAY SHOULD SEE THE BEGINNING OF THE WARM UP AS A SURFACE TROUGH MOVES ACROSS THE STATE COMBINED WITH WARM ADVECTION ALOFT. COULD BE SOME LIGHT SNOW ASSOCIATED WITH THE TROUGH AS THE MODELS INDICATE WEAK DYNAMICS ASSOCIATED WITH THE PASSAGE OF THE TROUGH. BETTER CHANCE OF PRECIP WILL BE LATE THURSDAY NIGHT AND FRIDAY AS A SHORT WAVE MOVES ACROSS THE AREA WITH A SURFACE LOW. GFS SHOWS STRONG LIFTING AT 700 MB WHICH IS REFLECTED BY GOOD QPF ACROSS WESTERN AND SOUTH CENTRAL ND. THE NAM IS WEAKER BUT HAS SIMILAR RESULTS. POTENTIAL SNOWFALL APPEARS TO BE BELOW ADVISORY CRITERIA AT THIS TIME. WINDS COULD PICK UP BEHIND THE SURFACE LOW IN THE AFTERNOON FRIDAY. TO EARLY TO HIGHLIGHT...SO WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW. TEMPS SHOULD WARM THROUGH FRIDAY WITH TEMPS REACHING LOWER 30S IN THE SOUTHWEST FRIDAY AFTERNOON. GFS MODEL SOUNDING FOR THE SOUTHWEST CORNER FRIDAY AFTERNOON WOULD KEEP ANY PRECIP IN THE SNOW CATEGORY. .LONG TERM...SATURDAY THROUGH TUESDAY... 00Z GFS A LITTLE SLOWER TO BUILD UPPER RIDGE INTO THE NORTHERN PLAINS KEEPING NORTHERLY FLOW ALOFT THROUGH SUNDAY. RESULT WOULD BE COOLER TEMPERATURES FOR THE WEEKEND...ESPECIALLY ON SUNDAY. MEX GUIDANCE HIGH TEMPERATURES FOR SUNDAY ARE 10 OR MORE DEGREES COLDER THAN LAST NIGHT. NOT TOTALLY READY TO ACCEPT THIS BIG CHANGE...BUT LOWERED TEMPERATURES 3 TO 5 DEGREES. NO CHANGES MADE IN TEMPERATURES FOR MONDAY AND TUESDAY AS THE UPPER RIDGE FINALLY PUSHES ACROSS THE AREA. GFS ALSO INDICATES A SMALL CHANCE FOR SNOW ON SATURDAY...BUT LEFT THE ENTIRE LONG TERM FORECAST DRY FOR NOW. GFS LEANING TOWARD A CHANCE OF PRECIPITATION ON TUESDAY...BUT WILL WAIT WITH THIS FOR NOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/JF
Hazardous weather outlook, Feb 14, 3:15 AM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CST WED FEB 14 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CST WED FEB 14 2007 /315 AM MST WED FEB 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE FRIDAY BRINGING A CHANCE OF SNOW TO WESTERN AND CENTRAL NORTH DAKOTA...AND POSSIBLY STRONG WINDS IN THE AFTERNOON AND EVENING. SNOW AND STRONG WINDS COULD CAUSE BLOWING AND DRIFTING SNOW...MAKING TRAVEL DIFFICULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Watches in North Dakota, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.